MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 HUBER PLUS 20G X 1" NEEDLESS Y SITE; SET, ADMINISTRATION, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 HUBER PLUS 20G X 1" NEEDLESS Y SITE; SET, ADMINISTRATION, INTRAVASCULAR
Model Number N/A
Medical Device Problem Code Material Deformation (2976)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2021
Type of Reportable Event Malfunction
Event or Problem Description
It was reported no back flow when aspirating.On (b)(6) 2022 three devices were returned for evaluation.All three devices leaked.This report addresses the second device.
 
Additional Manufacturer Narrative
The following were reviewed as part of this investigation: patient severity, applicable previous investigation(s), sample analysis, applicable fmea documents, and applicable manufacturing records.Based on a review of this information, the following was concluded: the complaint of no backflow when aspirating was confirmed; however, the exact mechanism could not be determined.Three 20g huber plus infusion sets were returned for investigation.A microscopic examination of the y-site revealed that the valve housing was out of round.A luer taper gage could not be inserted into the y-site due to the deformation of the valve housing.A functional test revealed fluid leaking from the y-site valve during infusion and air entering through the y-site during aspiration.A review of the manufacturing records showed that the lot met all release criteria.The huber plus infusion sets are 100% leak tested during the manufacturing process.It appears that the y-site valve housing was deformed after the manufacturing process and testing.It is possible that the product was exposed to excessive heat outside bd control; however, it could not be determined where or how the product was damaged.A lot history review (lhr) of refs1473 showed eight other similar product complaint(s) from this lot number.

Brand Name
HUBER PLUS 20G X 1" NEEDLESS Y SITE
Common Device Name
SET, ADMINISTRATION, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
Manufacturer (Section G)
BARD REYNOSA S.A. DE C.V. -9617592
blvd. montebello #1
parque industrial colonial
reynosa, tamaulipas 88780
MX   88780
Manufacturer Contact
kelsey erickson
605 north 5600 west
salt lake city 84116
8015950700
MDR Report Key13978752
Report Number3006260740-2022-01094
Device Sequence Number20186736
Product Code FPA
UDI-Device Identifier00801741065569
UDI-Public(01)00801741065569
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K993848
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 04/01/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberN/A
Device Catalogue Number012001NY
Device Lot NumberREFS1473
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/05/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/23/2022
Initial Report FDA Received Date04/01/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown